CaltechAUTHORS
  A Caltech Library Service

A matrix method for elastic wave problems

Knopoff, L. (1964) A matrix method for elastic wave problems. Bulletin of the Seismological Society of America, 54 (1). pp. 431-438. ISSN 0037-1106. https://resolver.caltech.edu/CaltechAUTHORS:20140801-115859821

[img]
Preview
PDF - Published Version
See Usage Policy.

328Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20140801-115859821

Abstract

The solution to problems of elastic wave propagation in multilayered media, in which each layer is homogeneous and where the ensemble of layers has physical properties that vary only with one coordinate, may be given as the quotient of products of matrices. In the case of SH waves, the matrices are of order two; in the case of P-SV waves the matrices are of order four. The individual matrix elements are themselves determinants of order two or four in the two cases. The solution is obtained by means of Laplace's development by minors.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://bssa.geoscienceworld.org/content/54/1/431.abstractPublisherArticle
Additional Information:Copyright © 1964, by the Seismological Society of America. Manuscript received June 25, 1963. This research was performed under NSF Grant G-10324.
Funders:
Funding AgencyGrant Number
NSFG-10324
Other Numbering System:
Other Numbering System NameOther Numbering System ID
Caltech Division of Geological Sciences1127
Issue or Number:1
Record Number:CaltechAUTHORS:20140801-115859821
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20140801-115859821
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:47808
Collection:CaltechAUTHORS
Deposited By: George Porter
Deposited On:01 Aug 2014 20:23
Last Modified:03 Oct 2019 06:57

Repository Staff Only: item control page